MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE PRECISE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE PRECISE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1200
Medical Device Problem Codes Energy Output Problem (1431); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 02/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Title: is sutureless thyroid surgery safe in the hands of surgical trainees.A single centre retrospective study source: ambe and wassenberg bmc res notes (2016) 9:118 doi 10.1186/s13104-016-1940-7.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pli 10: according to literature source of study performed from january 2011 until october 2013, two hundred and eight patients underwent thyroid surgery.Surgery was performed in 147 cases (70.7 %) by consultants (consultant group) and in 61 cases (29.3 %) by surgical trainees (trainee group).The ligasure® precise (covidien, boulder, co, usa) was used in all cases.The rate of postoperative hemorrhage was 3.4 % (7/208).And the incidence of permanent recurrent laryngeal nerve injury was 0.9 % (2 cases).

Brand Name
LIGASURE PRECISE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9207398
Report Number1717344-2019-01369
Device Sequence Number449537
Product Code GEI
UDI-Device Identifier10884524001463
UDI-Public10884524001463
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K010010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLS1200
Device Catalogue NumberLS1200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR